Originally Posted by nwsmith1984
So, last night I finally started taking Gabapentin. I took it before bed, as directed for the first dosage and I laid in bed awake for awhile to see how I felt. It kicked in and I felt...HAPPY. So I got up and walked around for a bit...no panic/anxiety attacks, no pain, no symptoms at all. I actually felt normal. But for some reason it had an opposite effect on me as far as making me drowsy, it actually woke me up. So I decided to take a Cyclobenzaprine [Flexeril] to put me to bed. I laid down again and I was RESTLESS and I was having trouble breathing. I was up till about 4am last night... Could I be allergic to Gabapentin? Could it be because I mixed the 2 drugs? I wasn't having trouble breathing when it first kicked it, before I took the Cyclo... I've never had trouble breathing or sleeping after taking Cyclobenzaprine so I know I'm not allergic to that... Should I try taking a Gabapentin by itself during the day today and see how it makes me feel, and take the muscle relaxer before bed? Any thoughts on that would be appreciated.
I called the last doctor I seen and left a message so I can ask what she thinks about it, but haven't got a call back yet.
I searched for drug interactions between the two and there is a link with it causing respiratory depression. Meaning, you are not taking deep enough breaths or quality breaths. the two together act together to multiply the effect of each (they are synergistic). I would try taking the gabapentin alone. And only take the flexeril if you are having muscle spasms. Are you taking the flexeril to go to sleep? Or for muscle spasms? If its for sleep, i would consider trying a different agent to sleep if its going to interfere with the gabapentin. This is what the link says....
"MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients.
MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities."
Suffered a TBI with PCS on April 25th 2011 from multiple blows to the head from falling, unconscious for 12 hours with no memory of event. Hit the back of my head, and above right eye. MRI and CT negative. Symptoms included constant headaches (migraine, pressure, tension, icepicks), dizziness, tinnitus, visual changes, photophobia, fatigue, "spacing out", word finding difficulties, depression, and emotional lability.
Began Healing in November 2011 after starting acupuncture and Healing Touch (a nurturing energy therapy that promotes relaxation and pain relief). I went back to work in February 2012. Ive been symptom free since July 2012. Very happy, positive, energetic and working out every day, doing yoga, and living a normal life again!
I also began taking Healing Touch classes in November 2011 and completed 5 Levels of Healing Touch Certificate Program that included a 1 year mentorship to become a Healing Touch International Practitioner in June 2013. I am so pleased to offer this wonderful healing therapy to my patients, friends, and clients.